Skip to content
Includes Expert Content
WHY A PERIOD NOW?
avatar
An_248446 posted:
OK, I haven't had a period for 4 years. I'm 55.I went for my annual pap test in July and everything was fine. My dr gave me Provera and estradiol. Supposedly a natural hormone. So I've been taking it approx. 2 1/2 months. Last Saturday, my breast became so tender and I became bloated just like the good old period symptoms. On Thurs., I started a light period. No flow. Just there. And still............my breast are sooo sore. Could this all be triggered from the hormones?
Reply
 
avatar
Mary Jane Minkin, MD responded:
Dear An_248446,
Good and confusing question. Taking estrogen and progesterone can lead to some bleeding; however, it would be unlikely that they would produce the breast discomfort and bloating as you described. so is it possible you did have some spontaneous ovarian activity to produce these symptoms? It is possible-but I'd alert you health care provider; (s)he might want to do a bit of investigating to check into it a bit further,
Good luck,
Mary Jane


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Physical activity at midlifeExpert
Regular physical activity is a vital part of every midlife woman?s life, preserving physical and mental health and improving quality of ... More
Was this Helpful?
18 of 29 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website